MAUDE Adverse Event Report: SEASPINE INC. REGATTA LATERAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SEASPINE INC. REGATTA LATERAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 36-230855-10
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for lot: bs18g009a, and it was concluded that the products were inspected and accepted for use by the quality control department on 08/29/2018 and met all specified parameters of the receiving inspection report (rir) with no associated nonconformances.At the time of this report, the device remains implanted and is not available for evaluation.However, a radiograph was provided, which showed the lateral migration of the implant.The reported allegation of post-operative implant migration was confirmed.A root cause was unable to be determined however, through additional discussion with the performing surgeon it was determined that the surgical technique may have been a contributing factor to implant migration.Review of labeling notes: postoperative warnings- surgeons should advise patients regarding the risks of surgery and the importance of post-operative compliance.The patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: delayed union or non-union (pseudarthrosis).Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Bending, disassembly or fracture of implant and components.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a one-level lateral lumbar interbody fusion (llif) using the regatta lateral system supplemented with unilateral screws.During a routine patient follow-up, x-rays were taken, and it was observed that the implant had migrated out of the disc space.At the time of last contact, patient was asymptomatic, and the surgeon did not plan to revise but would continue to monitor.No additional event information is available.

Brand Name
REGATTA LATERAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8505573
Report Number3012120772-2019-00013
Device Sequence Number16192575
Product Code MAX
UDI-Device Identifier10889981162146
UDI-Public10889981162146
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-230855-10
Device Catalogue Number36-230855-10
Device Lot NumberBS18G013A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1